MAUDE Adverse Event Report: MICROVENTION, INC. HEADWAY; CATHETER, PERCUTANEOUS

MICROVENTION, INC. HEADWAY; CATHETER, PERCUTANEOUS
Model Number MC272156S-AL
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with this part / lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Investigation conclusion: the investigation found the returned microcatheter to exhibit incomplete flaring with an exposed braid at the hub transition, which would have caused the resistance described in the reported event.The exposed braid was found to be protruding into the lumen.The physical evaluation of the device could not identify the conditions or circumstances that led to the exposed braid and flaring issue, but these conditions are consistent with a deviation in the manufacturing process and will be addressed per the quality system process.A capa has been initiated.
 
Event or Problem Description
It was initially reported that the luer sample was unused and was removed from the packaging.The luer hub was trimmed to get a closer look at the catheter inner diameter.We couldn¿t insert a pin gage of 0.026¿ minus; the pin gauge was measured with a laser micrometer, and the diameter was around 0.02592.¿ the diameter in this case is below the final inspection acceptable diameter.When the device was received and analyzed, the microcatheter exhibited an exposed braid at the hub transition.

Brand Name
HEADWAY
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key24228509
Report Number2032493-2026-00050
Device Sequence Number21389778
Product Code DQY
UDI-Device Identifier00842429117507
UDI-Public(01)00842429117507(11)250526(17)280430(10)0001106464
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K142449
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 01/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberMC272156S-AL
Device Lot Number0001106464
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2026
Initial Report FDA Received Date01/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown